Alert archive / California / Winter Storm Warnings in 2006
Winter Storm Warning 11, NWS Reno, NV
NWS Reno, NV issued this winter storm warning at Mar 20, 2006, 3:30 AM PST for Mono County, California. It took effect at Mar 20, 2006, 12:00 PM PST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2006, 3:30 AM PST (11:30 UTC)
- In effect from
- Mar 20, 2006, 12:00 PM PST
- Expired
- Mar 21, 2006, 4:00 AM PST
- In force
- 16 hr
- Issued by
- NWS Reno, NV
County Mono County, CA
The radar
The San Joaquin Valley radar (KHNX), 192 km from the middle of the area, began a volume at 11:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 11.5 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1562 m above ground
- 0-6 km bulk shear
- 94 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this winter storm warning went out at Mar 19, 9:50 PM PST, 5 hours 40 minutes earlier.
Area forecast discussion, Mar 19, 9:50 PM PST, 5 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
950 PM PST SUN MAR 19 2006
.UPDATE...
INCOMING PACIFIC STORM IS SLIGHTLY FASTER THAN PREVIOUS MODEL RUNS
SO WATCHES HAVE BEEN UPDATED TO BEGIN AND END EARLIER. IT LOOKS AS
IF THE CENTRAL SIERRA WILL GET THE MOST SNOW FROM THIS SYSTEM AS THE
JET STREAM TRACKS ACROSS CENTRAL CA TOWARDS SOUTHERN NV MONDAY
AFTERNOON AND MONDAY NIGHT. WILL CONTINUE TO ASSESS THE SITUATION
AND WARNING/ADVISORY DECISIONS WILL BE MADE OVERNIGHT.
.PREVIOUS SHORT TERM...
SHALLOW INSTABILITY SHOWERS CONTINUE IN NORTHEAST FLOW. SHOWERS ARE
MODERATE IN NATURE...BUT EXPECT THESE TO RAPIDLY DIMINISH THIS
EVENING WITH LOSS OF HEATING AND WARMING TEMPS ALOFT. RIDGING WILL
BE VERY BRIEF WITH NEXT SYSTEM IN FOR MON AFTERNOON. MODELS IN
AGREEMENT IN SPEEDING UP TIMING...AND WILL GO ALONG WITH THIS.
ADJUSTED TIMING UP A FEW HOURS FOR ONSET. SYSTEM ALREADY LOSING
MOISTURE TAP SO AMOUNTS DO NOT LOOK OVERLY IMPRESSIVE. IN
ADDITION...WITH NEG TILT AND SOUTHERLY FLOW AHEAD OF THE FRONT...
OROGRAPHICS WILL NOT BE TOO GREAT. BEST OROGRAPHICS WILL BE
POST-FRONTAL IN COLD AIR. WILL LEAVE AS A WATCH FOR THE SIERRA NOW
AS NOT SURE WE WILL HIT WARNING FOR THE 18-24 HR PERIOD. IT WILL BE
CLOSE...SO WILL LEAVE TO LATER SHIFTS TO SEE IF THEY HAVE ANY MORE
CONFIDENCE. ONE THING HIGHER ACCUMULATIONS HAVE GOING FOR IT IS THE
COLD AIR WITH 15-20 TO 1 SNOW RATIOS LIKELY.
FOR THE RENO AREA...DO NOT SEE MUCH TO SPILL OVER. SOUTHERLY FLOW IS
NOT FAVORABLE FOR SIGNIFICANT SPILLOVER WITH THE AREA EFFECTIVELY
BEING FARTHER DOWNSTREAM OF THE SIERRA CREST. WE WILL LIKELY SEE A
BRIEF BURST OF PRECIP FOR THE EVENING HOURS ALONG FRONT...BUT EARLY
EVENING TIMING WILL LIMIT ACCUMULATIONS DUE TO WARM GROUND. EXPECT
ACCUMULATIONS TO REMAIN BELOW ADVISORY CRITERIA AT THIS TIME WITH 2
INCHES OR SO IN THE NORTH VALLEYS OF STEAD AND COLD SPRINGS...
FAVORED BY SOUTHERLY FLOW.
EXPECT THINGS TO GRADUALLY WIND DOWN TUES...BUT INSTABILITY SHOWERS
WILL REMAIN. JUST TONED DOWN POPS FOR THE RENO AREA BUT LEFT OTHER
AREAS ALONE. NEXT SYSTEM WILL DIG IN THE GULF OF ALASKA BEGINNING
WED AND BUILD A RIDGE OVERHEAD. LOOKS TO BE DIRTY INITIALLY WITH
WARM AIR ADVECTION MOISTURE...MORE FOR CLOUDS THAN PRECIP. WILL HAVE
TEMPS INCH CLOSER TO NORMAL BUT STILL JUST BELOW BY WED. WALLMANN
.LONG TERM...THURSDAY THROUGH SUNDAY...
SOUTHWEST FLOW FOR THE CWA AS COLD FRONT REMAINS STATIONARY OFF OF
THE WA/OR/N.CA COAST. FRONT STARTS TO GET MOVING EASTWARD ON
FRIDAY...AND SHOWERS BEGIN IN LASSEN COUNTY. THIS FRONT MOVES
THROUGH THE REMAINDER OF THE CWA SATURDAY AND SATURDAY NIGHT BEFORE
STALLING OUT AGAIN IN NEVADA THROUGH SUNDAY. GFS BRINGS
PRECIPITATION TO ALL OF THE CWA OVER THE WEEKEND. I KEPT THE POP
CHANCES THROUGH THE EXTENDED...BUT DID NOT RAISE ANY. IM NOT YET
FULLY CONFIDENT ABOUT THE STRENGTH OF THE FRONT...THE TAP OF PACIFIC
MOISTURE...AND WHETHER OR NOT THE FRONT WILL BE ABLE TO MAINTAIN
ITSELF WHILE RUNNING INTO A FAIRLY AMPLIFIED RIDGE. THE SYSTEM WILL
HAVE HIGHER SNOW LEVELS THAN HAVE BEEN SEEN RECENTLY...WITH THE COLD
POOL SET TO STAY NORTH OF US. I RAISED THE SNOW LEVELS UP A BIT TO
BETTER MATCH UP WITH THE RISING TEMPERATURE PROFILES THAT WE ARE
TRENDING TOWARDS. SHULZ
&&
.AVIATION...
ISOLATED SNOW SHOWERS THROUGH 04Z MAY BRING A FEW SHORT PERIODS OF
MVFR CONDITIONS...OTHERWISE VFR THROUGH THE PERIOD. SHULZ
.REV WATCHES/WARNINGS/ADVISORIES...
NV...WINTER STORM WATCH FROM MONDAY AFTERNOON THROUGH LATE MONDAY
NIGHT FOR NVZ002.
CA...WINTER STORM WATCH FROM MONDAY AFTERNOON THROUGH LATE MONDAY
NIGHT FOR CAZ071 AND CAZ072.
WINTER STORM WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY
MORNING FOR CAZ073.
&&Hazardous weather outlook, Mar 19, 6:15 AM PST, 21 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RENO NV 615 AM PST SUN MAR 19 2006 CAZ070>073-NVZ001>006-201500- SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO- MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY- MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- NORTHERN WASHOE COUNTY- 615 AM PST SUN MAR 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA... NORTHEAST CALIFORNIA AND WESTERN NEVADA. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A WINTER STORM WATCH IS EFFECT FROM MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT FOR NORTHEASTERN CALIFORNIA. A WINTER STORM WATCH IS EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY AFTERNOON FOR THE GREATER LAKE TAHOE AREA AND MONO COUNTY. SEE THE LATEST WINTER WEATHER STATEMENT FROM KREV/WWUS45 KRNOWSWREV/ FOR DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 3:30 AM PST | Snow Advisory | REV | Churchill, Douglas, Lyon, Pershing, Storey, Washoe | 25 hr |
Nearby
Winter Storm Warnings in California, 2006Every winter storm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.